Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 12, NWS Midland/Odessa, TX

March 2, 20137 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 2, 2013, 3:04 PM CST for 7 counties in Texas. It took effect at Mar 3, 2013, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2013, 3:04 PM CST (21:04 UTC)
In effect from
Mar 3, 2013, 12:00 PM CST
Expired
Mar 3, 2013, 8:00 PM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Borden County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 59 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WWUS84 KMAF 022104
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 PM CST SAT MAR 2 2013

...A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON AND EVENING FOR
SOUTHEAST NEW MEXICO...GUADALUPE AND DAVIS MOUNTAINS...VAN HORN
CORRIDOR AND UPPER TRANS PECOS FOR 20 FOOT WINDS OF 20 MPH OR
MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING
FOR SOUTHEAST NEW MEXICO...GUADALUPE AND DAVIS MOUNTAINS...VAN
HORN CORRIDOR AND TRANS PECOS REGIONS FOR 20 FOOT WINDS OF 20 MPH
OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH
FIRE DANGER...

.MID LEVEL WESTERLY WINDS WILL INCREASE ACROSS THE AREA SUNDAY AND
INTO MONDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE NORTHERN
ROCKIES. THESE WINDS WILL MIX TO THE SURFACE FROM SOUTHEASTERN NEW
MEXICO INTO THE DAVIS MOUNTAINS AND COMBINE WITH VERY DRY AIR AND
UNSEASONABLY WARM TEMPERATURES TO CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THESE AREAS.

NMZ114-115-TXZ057-074-258-030915-
/O.UPG.KMAF.FW.A.0011.130303T1800Z-130304T0300Z/
/O.NEW.KMAF.FW.W.0012.130303T1800Z-130304T0200Z/
/O.NEW.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
304 PM CST SAT MAR 2 2013 /204 PM MST SAT MAR 2 2013/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM
CST /7 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST 
NEW MEXICO...GUADALUPE AND DAVIS MOUNTAINS...VAN HORN CORRIDOR...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST 
NEW MEXICO...GUADALUPE AND DAVIS MOUNTAINS...VAN HORN CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO
8 PM CST /7 PM MST/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

* WIND...BELOW 5000 FT...WEST TO SOUTHWEST 20 TO 30 MPH. ABOVE 
  5000FT...35 TO 45 MPH WITH GUSTS NEAR 60 MPH. 

* HUMIDITY...5 TO 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ058-059-030915-
/O.NEW.KMAF.FW.W.0012.130303T1800Z-130304T0200Z/
/O.NEW.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
304 PM CST SAT MAR 2 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER TRANS PECOS AND REEVES
COUNTY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER TRANS
PECOS AND REEVES COUNTY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CST SUNDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. 

* WIND...WEST TO SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...5 TO 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ060-067-068-075-080-030915-
/O.NEW.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
WINKLER-WARD-CRANE-PECOS-MARFA PLATEAU-
304 PM CST SAT MAR 2 2013

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF 
THE TRAN PECOS AND MARFA PLATEAU...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* WIND...WEST 20 TO 25 MPH.

* HUMIDITY...3 TO 7 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
536 
WWUS84 KMAF 031036
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 AM CST SUN MAR 3 2013

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE AND DAVIS MOUNTAINS...VAN
HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND EXTREME EASTERN
PERMIAN BASIN FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM
RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING
FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR 20 FOOT WINDS
OF 20 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT
AND HIGH FIRE DANGER...

.MID LEVEL WESTERLY WINDS WILL INCREASE ACROSS THE AREA TODAY AND
INTO MONDAY AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE
NORTHERN ROCKIES AND PLAINS. THESE WINDS WILL MIX DOWN TO THE
SURFACE AND COMBINE WITH VERY DRY AIR AND UNSEASONABLY WARM
TEMPERATURES TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

TXZ047-048-052-053-063-070-032015-
/O.EXA.KMAF.FW.W.0012.130303T1800Z-130304T0200Z/
/O.EXA.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
436 AM CST SUN MAR 3 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EXTREME EASTERN
PERMIAN BASIN...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EXTREME
EASTERN PERMIAN BASIN...

* WIND...WEST TO SOUTHWEST 20 TO 30 MPH AND GUSTY.

* HUMIDITY...6 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-115-TXZ057>059-074-258-032015-
/O.CON.KMAF.FW.W.0012.130303T1800Z-130304T0200Z/
/O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
436 AM CST SUN MAR 3 2013 /336 AM MST SUN MAR 3 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 8 PM CST /7 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW
HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO 
PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...

* WIND...BELOW 5000 FT...WEST TO SOUTHWEST 20 TO 30 MPH AND GUSTY.
  ABOVE 5000FT...30 TO 45 MPH WITH GUSTS NEAR 60 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045-046-050-051-061-062-069-032015-
/O.EXA.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
GAINES-DAWSON-ANDREWS-MARTIN-ECTOR-MIDLAND-UPTON-
436 AM CST SUN MAR 3 2013

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS
OF THE NORTHERN AND CENTRAL PERMIAN BASIN....

* WIND...WEST 20 TO 30 MPH AND GUSTY.

* HUMIDITY...9 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ060-067-068-075-080-032015-
/O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
WINKLER-WARD-CRANE-PECOS-MARFA PLATEAU-
436 AM CST SUN MAR 3 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
PORTIONS OF THE WESTERN AND SOUTHERN PERMIAN BASIN...

* WIND...WEST 20 TO 30 MPH AND GUSTY.

* HUMIDITY...5 TO 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
918 
WWUS84 KMAF 032029
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CST SUN MAR 3 2013

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR THE 
SOUTHEAST NEW MEXICO PLAINS...GUADALUPE AND DAVIS MOUNTAINS...VAN
HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND EXTREME EASTERN
PERMIAN BASIN FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM
RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING
FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS FOR 20 FOOT WINDS
OF 20 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT
AND HIGH FIRE DANGER...

.INCREASING MID LEVEL WESTERLY WINDS ACROSS THE AREA TODAY AND
INTO MONDAY AS AN UPPER LEVEL LOW PRESSURE AREA MOVES INTO THE
NORTHERN ROCKIES AND PLAINS. THESE WINDS WILL MIX DOWN TO THE
SURFACE AND COMBINE WITH VERY DRY AIR AND UNSEASONABLY WARM
TEMPERATURES TO CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH
THIS EVENING AND AGAIN MONDAY.

NMZ114-115-TXZ057>059-074-258-040200-
/O.CON.KMAF.FW.W.0012.000000T0000Z-130304T0200Z/
/O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
229 PM CST SUN MAR 3 2013 /129 PM MST SUN MAR 3 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN 
HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS...

* WIND...BELOW 5000 FT...WEST TO SOUTHWEST 20 TO 30 MPH AND 
  GUSTY. ABOVE 5000FT...30 TO 45 MPH WITH GUSTS NEAR 60 MPH. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ047-048-052-053-063-070-040200-
/O.CON.KMAF.FW.W.0012.000000T0000Z-130304T0200Z/
/O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
229 PM CST SUN MAR 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EXTREME EASTERN PERMIAN
BASIN...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
EXTREME EASTERN PERMIAN BASIN...

* WIND...WEST TO SOUTHWEST 20 TO 30 MPH AND GUSTY.

* HUMIDITY...6 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045-046-050-051-060>062-067>069-075-080-040200-
/O.CON.KMAF.FW.A.0012.130304T1500Z-130305T0300Z/
GAINES-DAWSON-ANDREWS-MARTIN-WINKLER-ECTOR-MIDLAND-WARD-CRANE-
UPTON-PECOS-MARFA PLATEAU-
229 PM CST SUN MAR 3 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
THE LOWER TRANS PECOS AND WESTERN AND CENTRAL PERMIAN BASIN...

* WIND...WEST 20 TO 30 MPH AND GUSTY.

* HUMIDITY...5 TO 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 11:20 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 2, 11:20 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1120 AM CST SAT MAR 2 2013

.DISCUSSION...
PLEASE SEE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
NO AVIATION CONCERNS FOR THE NEXT 24 HOURS...VFR CONDITIONS WILL
PREVAIL WITH LIGHT WINDS AND CLEAR SKIES FOR ALL TAF SITES.

&&

PREV DISCUSSION... /ISSUED 316 AM CST SAT MAR 2 2013/

DISCUSSION...
ONE MORE DAY OF NORTHWESTERLY FLOW ALOFT AND THEN GENERALLY ZONAL
FLOW ALOFT EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. WEAK SURFACE
TROUGH FORMATION WILL BOOST HIGH TEMPERATURES TO NEAR NORMAL THIS
AFTERNOON WITH PLENTY OF SUNSHINE. BIG WARM UP WITH MUCH ABOVE
NORMAL TEMPERATURES EXPECTED SUNDAY AND MONDAY AS THE UPPER FLOW
TURNS ZONAL WITH LOW LEVEL THERMAL RIDGING DEVELOPING WITH DOWNSLOPE
FLOW. WITH THE LEE SURFACE TROUGH/LOW INTENSIFYING IT WILL TURN
VERY WINDY IN THE MOUNTAINS AND BREEZY IN THE PLAINS. HAVE ISSUED
A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS FOR LATE SUNDAY
MORNING THROUGH MONDAY AFTERNOON IN THE PROGGED STRONG ZONAL FLOW.

AN UPPER LOW IS PROGGED TO MOVE ACROSS THE NORTHERN ROCKIES AND
PLAINS EARLY NEXT WEEK AND WILL DRAG A DRY COLD FRONT THROUGH THE
REGION TUESDAY KNOCKING TEMPERATURES BACK TO BELOW NORMAL TUESDAY
AND WEDNESDAY. BY NEXT THURSDAY AND FRIDAY THE FLOW ALOFT IS
PROGGED TO TURN WEST TO SOUTHWESTERLY AHEAD OF THE NEXT PACIFIC
SYSTEM. TEMPERATURES WILL CLIMB TO ABOVE NORMAL AGAIN AS ANOTHER
SURFACE LEE TROUGH/LOW FORMS. AS THE PACIFIC STORM SYSTEM MOVES
CLOSER TO THE AREA THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
INCREASE BY LATE FRIDAY AND SATURDAY.

FIRE WEATHER...
WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON AND EVENING
FOR THE GUADALUPE AND DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO
PLAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR. ZONAL FLOW
WILL DEVELOP SUNDAY AND THE SURFACE PRESSURE GRADIENT WILL
STRENGTHEN ACCORDINGLY IN THE AFOREMENTIONED AREAS. IT WILL BE VERY
DRY AS WELL WITH RH/S DROPPING TO 5 TO 10 PERCENT WITH MUCH ABOVE
NORMAL TEMPERATURES. THERE IS A POSSIBILITY THAT THE WATCH MAY
HAVE TO BE EXTENDED FURTHER EAST ON LATER SHIFTS IF THE PROGGED
SURFACE GRADIENT INCREASES SLIGHTLY. GENERALLY POOR RH RECOVERY
EXPECTED SUNDAY NIGHT. ANOTHER POTENTIAL WINDY AND DRY DAY
MONDAY IN CONTINUED ZONAL FLOW ALOFT. NEAR CRITICAL TO CRITICAL
FIRE WEATHER CONDITIONS LOOK POSSIBLE MONDAY AND LATER SHIFTS
WILL NEED TO MONITOR FOR THE POTENTIAL FOR A FIRE WEATHER WATCH.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

27
Hazardous weather outlook, Mar 2, 2:23 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CST SAT MAR 2 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-032030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
223 PM CST SAT MAR 2 2013 /123 PM MST SAT MAR 2 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS WILL INCREASE THROUGH THE GUADALUPE MOUNTAINS SUNDAY AND
REMAIN ELEVATED INTO MONDAY. EXPECT WIND SPEEDS OF 35 TO 45 MPH
WITH GUSTS UP TO 55 MPH SUNDAY THEN INCREASING TO NEAR 40 TO 50
MPH WITH GUSTS UP TO 65 MPH MONDAY. A HIGH WIND WARNING IS IN
EFFECT FOR THIS AREA. STRONG WINDS WILL ALSO BE POSSIBLE IN THE
DAVIS MOUNTAINS AS WELL AS THE VAN HORN/HWY 54 CORRIDOR MONDAY
AFTERNOON. A HIGH WIND WATCH IS EFFECT FOR THESE AREAS FOR MONDAY.

IN ADDITION TO THE STRONG WINDS...VERY DRY AIR MAY RESULT IN
CRITICAL FIRE WEATHER CONDITIONS SUNDAY AND AGAIN
MONDAY. A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON FOR
SOUTHEAST NEW MEXICO...THE GUADALUPE AND DAVIS MOUNTAINS AS WELL
AS THE ADJACENT PLAINS. MONDAY...A FIRE WEATHER WATCH IS IN
EFFECT FOR THE AFOREMENTIONED AREAS AS WELL AS PORTIONS ALONG THE
TRANS PECOS RIVER. IN ADDITION...ELEVATED FIRE WEATHER CONDITIONS
WILL BE POSSIBLE ACROSS PORTIONS OF THE PERMIAN BASIN WHERE
SUSTAINED WINDS WILL APPROACH OR BRIEFLY EXCEED 20 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:40 AM CSTHigh Wind WatchMAF11 hr
Mar 2, 4:41 AM CSTFire Weather WatchMAF10 hr
Mar 2, 3:04 PM CSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more38 hr
Mar 2, 3:06 PM CSTHigh Wind WatchMAF38 hr
Mar 2, 3:06 PM CSTHigh Wind WarningMAF53 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.